Effect of chemotherapy-induced nausea on patients’ quality of life

Cancer Nursing Practice. 14, 9, 34-39

The aim of this review was to synthesise and critique the evidence on patients experiencing chemotherapy-induced nausea and vomiting (CINV) and how it affects quality of life (QoL).

CINV has been recognised internationally as a life-limiting side effect. The needs of patients are recognised but poorly managed, which has an adverse effect on their QoL. Patients are potentially vulnerable and may require ongoing nursing advocacy and support.

Databases were searched during September 2014, after which limitations and inclusion criteria were applied. Outcomes were clustered into four main themes: effect of acute and delayed nausea and vomiting on QoL; effect of highly emetogenic chemotherapy in comparison with moderately emetogenic chemotherapy; effect of non-pharmacological approaches in reducing the effects of CINV; and psychosocial effects of CINV on QoL.

The review exposed inconsistencies in symptom management during chemotherapy. CINV is prevalent despite use of antiemetic treatments. Further qualitative research is recommended to understand the effect CINV has on QoL and non-pharmacological approaches are presented to be considered as additions to care.

Read More: http://journals.rcni.com/doi/abs/10.7748/cnp.14.9.34.s21?af=R

via Effect of chemotherapy-induced nausea on patients’ quality of life : Cancer Nursing Practice: Vol. 14, No. 9 (RCNi).

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s